Daniel Berend

Senior Academic

Minimal sets on tori

Let Σ be a commutative semigroup of continuous endomorphisms of the r-dimensional torus. Generalizing a result of Furstenberg dealing with the circle group, necessary and sufficient conditions are given here for Σ to possess the following property: Any Σ-minimal set consists of torsion elements. Semigroups not having this property are shown to admit minimal sets of positive Hausdorff dimension.

Publication language English
Pages 499-507
Journal Ergodic Theory and Dynamical Systems
Volume 4
Issue number 4
Publication status Published - 01.01.1984

ASJC Scopus subject areas

General Mathematics
Applied Mathematics
Access to Document
10.1017/S0143385700002601
Other files and links
Link to publication in Scopus